MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER
Model Number 0166V30S
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that when the balloon of the foley catheter was inflated, water filled the area just before the bifurcation on the catheter with minimal fluid being installed into the actual balloon.When attempting to deflate the balloon by attaching an empty syringe, the fluid would allegedly not drain completely from the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed.The open and used balloon was inflated using a leur lock syringe to 30cc with no issues.The device was allowed to rest for one minute and no issues were observed.The device was deflated using the leur lock syringe without resistance.The two unopened lot samples were evaluated similarly with no issues observed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inflation/deflation guidelines for urological use only.Warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ inflate the balloon with sterile water to the volume stated on the inflation lumen of the catheter by using a water-filled luer tip syringe.¿ do not use needle.¿ do not exceed recommended capacities.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".

Brand Name
BARDEX® SILICONE COATED FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7819379
Report Number1018233-2018-03795
Device Sequence Number14062021
Product Code KOD
UDI-Device Identifier00801741039560
UDI-Public(01)00801741039560
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number0166V30S
Device Catalogue Number0166V30S
Device Lot NumberNGAY2945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight87